Affordable Access

Severe respiratory depression after dimethylsulphoxide-containing autologous stem cell infusion in a patient with AL amyloidosis.

Authors
  • Benekli, M
  • Anderson, B
  • Wentling, D
  • Bernstein, S
  • Czuczman, M
  • McCarthy, P
Type
Published Article
Journal
Bone Marrow Transplantation
Publisher
Springer Nature
Publication Date
Jun 01, 2000
Volume
25
Issue
12
Pages
1299–1301
Identifiers
PMID: 10871736
Source
Medline
License
Unknown

Abstract

Adverse reactions with DMSO-cryopreserved stem cell infusion are well-recognized. However, severe, life-threatening anaphylactic reactions with DMSO are very rarely described in the literature. We report here a 58-year-old female with AL amyloidosis who developed an unexpected episode of respiratory arrest a few seconds after the beginning of thawed stem cell product infusion. Fortunately, the patient was resuscitated successfully without the need for intubation. The prompt development of the reaction just a few seconds after the stem cell infusion convincingly implicates DMSO as the potential suspect. The presence of amyloid cardiomyopathy might have also contributed to this adverse event. Bone Marrow Transplantation (2000) 25, 1299-1301.

Report this publication

Statistics

Seen <100 times